Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 233, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 11, 2003, 2:58 AM CDT for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2003, 2:58 AM CDT (07:58 UTC)
- Expired
- May 11, 2003, 3:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:20 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 110758 SVRBNA TNC099-101-119-187-110830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 257 AM CDT SUN MAY 11 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE LEWIS COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE * UNTIL 330 AM CDT * AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 25 MILES NORTH OF SPRING HILL TO 25 MILES WEST OF MOUNT PLEASANT...OR FROM 13 MILES SOUTHWEST OF NASHVILLE TO 9 MILES SOUTH OF HOHENWALD...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR MOUNT PLEASANT AROUND 310 AM CDT SPRING HILL AROUND 315 AM CDT .WEAK, SHORT LIVED TORNADOES MAY OCCUR ALONG THE LEADING EDGE OF THIS LINE OF SEVERE THUNDERSTORMS. HOWEVER, THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. .A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR TENNESSEE. && LAT...LON 3591 8722 3536 8774 3534 8737 3580 8685 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 AM CDT, 28 minutes earlier.
Area forecast discussion, May 11, 2:30 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT SUN MAY 11 2003 TORNADO BOX IN EFFECT UNTIL 10Z THIS MORNING ACROSS A GOOD PART OF MID STATE. CURRENTLY A LINE OF STORMS...SOME POSSIBLY SEVERE...STRETCHES FROM DOVER SOUTHWEST ACROSS ERIN AND WAVERLY THEN DOWN INTO WESTERN TN. LATEST RUC MODEL HANDLING THIS SYSTEM FAIRLY WELL IN THE SHORT TERM. SQUALL LINE AND ATTENDANT FRONT SHOULD WORK EASTWARD ACROSS THE MID STATE AND SWEEP BASICALLY EAST OF MID STATE BY 14Z THIS MORNING. ETA MODEL SHOWS GOOD RUN TO RUN CONTINUITY AND BASICALLY WILL USE FOR FORECAST. PRELIMINARY NUMBERS: NASHVILLE 75 52 72 48 74 3000 CROSSVILLE 73 49 68 44 70 7000 .BNA...NONE. BOYD 01
Hazardous weather outlook, May 10, 3:53 PM CDT, 11 hours 5 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-110500- HAZARDOUS WEATHER OUTLOOK...UPDATED CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 353 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AND SUNDAY MORNING YOU CAN EXPECT THUNDERSTORMS TO DEVELOP IN MIDDLE TENNESSEE LATE TONIGHT...SOME OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE NIGHT...AND BE READY TO TAKE ACTION IF SEVERE WEATHER WARNINGS ARE ISSUED FOR YOUR AREA. THE THREAT OF SEVERE WEATHER WILL ALSO LINGER INTO EARLY SUNDAY MORNING...PROBABLY UNTIL AROUND 900 AM OR SO. RIVER FLOODING WILL ALSO REMAIN A PROBLEM INTO THE NIGHT FOR SEVERAL COUNTIES IN WESTERN AND SOUTHERN MIDDLE TENNESSEE...WITH RIVERS EXPECTED TO REMAIN OUT OF THEIR BANKS. THROUGH TONIGHT RAINFALL AMOUNTS WILL GENERALLY AVERAGE AROUND ONE-QUARTER TO ONE HALF INCH...WITH HEAVIER AMOUNTS IN ISOLATED STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...AND ISOLATED SEVERE STORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT THROUGH TONIGHT AND BE READY SHOULD ACTIVATION BE REQUIRED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| May 11, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| May 11, 1:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 31 min |
| May 11, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry | 27 min |
| May 11, 2:32 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 11, 3:06 AM CDT | Tornado Warning | OHX | Williamson | 24 min |
| May 11, 3:28 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| May 11, 3:32 AM CDT | Tornado Warning | OHX | Rutherford, Williamson | 28 min |
| May 11, 3:41 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 34 min |
| May 11, 3:49 AM CDT | Tornado Warning | OHX | Wilson | 41 min |
| May 11, 3:50 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 40 min |
| May 11, 4:01 AM CDT | Tornado Warning | OHX | Macon | 29 min |
| May 11, 4:08 AM CDT | Tornado Warning | OHX | Cannon | 22 min |
| May 11, 4:13 AM CDT | Tornado Warning | OHX | DeKalb | 17 min |
| May 11, 4:20 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 25 min |
| May 11, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 29 min |
| May 11, 4:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Franklin, Lincoln, Moore | 18 min |
| May 11, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 31 min |
| May 11, 4:45 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 30 min |
| May 11, 5:13 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.